Texas, 2011Drought in Texas, March 1 to 31, 2011
March 1 to 31, 2011 · NWS BRO · 4 events in 4 counties and zones
Dry conditions continued across portions of Deep South Texas in March. The dry conditions intensified to severe drought (D2) conditions across western and southwestern portions of the Rio Grande Valley in early March.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Dry conditions continued across portions of Deep South Texas in March. The dry conditions intensified to severe drought (D2) conditions across western and southwestern portions of the Rio Grande Valley in early March. A bout of showers and a few storms ahead of a cold front on the 5th would temporarily drop Jim Hogg and Zapata County out of D2 conditions by the 8th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before the first event at Feb 28, 7:58 PM CST, 4 hours 2 minutes earlier.
Area forecast discussion, Feb 28, 7:58 PM CST, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
758 PM CST MON FEB 28 2011
.SHORT TERM/TONIGHT THROUGH 6 AM WEDNESDAY/...WINDS HAVE DIMINISHED
RAPIDLY AFTER SUNSET AND WILL LIGHT FROM THE NORTH OVERNIGHT AND
NEAR CALM BY SUNRISE TUESDAY AS HIGH PRESSURE SETTLES OVERHEAD. VERY
DRY AIR AND CLEAR SKIES WILL COMBINE WITH THE LIGHT WINDS TO PRODUCE
EXCELLENT RADIATIONAL COOLING OVERNIGHT. TEMPERATURES ALREADY HAVE
FALLEN 5 TO 15 DEGREES FROM AFTERNOON HIGHS. LOWS TEMPERATURES
TONIGHT LOOK WITHIN THE BALLPARK. TUESDAY HIGHS MAY BE IN QUESTIONED
WITH FULL SUNSHINE AND RELATIVE DRY AIR TO WARM TEMPERATURES UP.
HAVE NOT MADE ANY ADJUSTMENTS AT THIS TIME BUT WOULD EXPECT THE
LATEST 01/00Z MAV GUIDANCE TO COME BACK CLOSER TO THE WARMER 28/12Z
MET NUMBERS. TUESDAY NIGHT/WEDNESDAY MORNING LOW MAY ALSO NEED
ADJUSTMENTS AS THE RETURN OF SOUTHEAST WINDS AND HIGHER DEW POINTS
WILL BE WELL UNDERWAY. ALL OTHER PARAMETERS WITHIN REASON.
&&
.LONG TERM/6 AM WEDNESDAY THROUGH MONDAY/...A HIGH PRESSURE RIDGE
WILL PERSIST ACROSS DEEP SOUTH TEXAS THE MIDDLE OF THIS WEEK
PRODUCING LIGHT TO MODERATE SOUTHEASTERLY WINDS ACROSS THE RIO
GRANDE VALLEY. THE WINDS WILL BECOME LIGHT AND VARIABLE TO CALM
DURING THE OVERNIGHT PERIODS THURSDAY THROUGH SATURDAY MORNING.
THE WINDS WILL BE LIGHT TO MODERATE DURING THE AFTERNOONS AND
EARLY EVENINGS WITH THE WINDS BECOMING MODERATE NEAR THE COASTAL
AREAS DURING THE AFTERNOONS AND EARLY EVENINGS. THE TEMPERATURES
WILL BE SLIGHTLY LOWER THAN NORMAL WEDNESDAY AND THURSDAY THEN
NEAR NORMAL TO SLIGHTLY HIGHER THAN NORMAL FRIDAY AND SATURDAY
MORNING. A WEAK COLD FRONT WILL MOVE THROUGH THE CWA SATURDAY
EVENING SHIFTING THE WINDS TO THE NORTH. THE WINDS WILL INCREASE
AS THE FRONTAL BOUNDARY MOVES THROUGH THE CWA. LIGHT TO MODERATE
NORTH TO NORTHEAST WINDS WILL PREVAIL ACROSS DEEP SOUTH TEXAS
SUNDAY THEN THE WINDS WILL SHIFT TO THE SOUTHEAST ON MONDAY
REMAINING LIGHT TO MODERATE.
&&
.MARINE...TONIGHT THROUGH 6 AM WEDNESDAY...HIGH PRESSURE TO
CONTINUE TO BUILD SOUTH OVER THE GULF BUT DO NOT ANTICIPATE ANY
SIGNIFICANT STRENGTHENING OF THE PRESSURE GRADIENT OVERNIGHT. A
STEADY NORTH TO NORTHEAST FLOW WITH OCCASIONAL PERIODS OF EXERCISE
CAUTION CONDITIONS. OTHER WINDS TO VEER EAST TUESDAY WITH A STEADY
STATE SEAS. SOUTHEAST WINDS WINDS RETURN BY WEDNESDAY MORNING.
6 AM WEDNESDAY THROUGH SATURDAY...A HIGH PRESSURE RIDGE EXTENDING
ACROSS THE MARINE AREAS THE MIDDLE OF THIS WEEK WILL MAINTAIN
LIGHT TO MODERATE SOUTHEASTERLY WINDS AND LOW SEAS ACROSS THE
COASTAL WATERS WEDNESDAY THROUGH SATURDAY MORNING. A WEAK COLD
FRONT WILL MOVE THROUGH THE MARINE AREAS SATURDAY EVENING SHIFTING
THE WINDS TO THE NORTH. THE WINDS AND SEAS WILL INCREASE ACROSS
THE OFFSHORE GULF OF MEXICO COASTAL WATERS SATURDAY EVENING AND
SATURDAY NIGHT.
&&
.AVIATION...VFR CONDITIONS NEXT 24 HOURS AS HIGH PRESSURE SETTLES
OVER THE AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 77 54 70 52 / MMM 0 0 0
BROWNSVILLE 82 54 71 52 / MMM 0 0 0
HARLINGEN 83 52 73 51 / MMM 0 0 0
MCALLEN 84 51 76 51 / MMM 0 0 0
RIO GRANDE CITY 83 53 78 52 / MMM 0 0 0
SOUTH PADRE ISLAND 71 59 64 58 / MMM 0 0 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
59/63
Hazardous weather outlook, Feb 28, 7:31 PM CST, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
731 PM CST MON FEB 28 2011
TXZ248>257-011100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
731 PM CST MON FEB 28 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
GMZ130-132-135-150-155-170-175-011100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
731 PM CST MON FEB 28 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
GB
Drought, Zapata
- When
- March 1, 12:00 AM CST to March 7, 11:59 PM CST
- Where
- Zapata forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 27.001, -99.169 (the zone’s center; the record gives no point)
Dry conditions across Zapata County continued in March. Severe (D2) drought conditions developed across all of Zapata County during the first week of March.
Drought, Starr
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Starr forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 26.562, -98.738 (the zone’s center; the record gives no point)
Dry conditions continued across Starr County in March. The severe (D2) drought conditions increased to include all of Starr County during the first week of March, would slip back to the eastern two thirds by the 15th after rains on the 5th, but recover to all of the county by the 22nd and intensify by the 31st as heat and wind continued to increase.
Drought, Hidalgo
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Hidalgo forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 26.397, -98.181 (the zone’s center; the record gives no point)
The dry conditions continued across Hidalgo County in March. Severe (D2) drought conditions developed across the southwestern one half of Hidalgo County the first week of March, then spread across all of Hidalgo County by the 22nd and begin intensifying at the end of the month.
Drought, Jim Hogg
- When
- March 1, 12:00 AM CST to March 7, 11:59 PM CST
- Where
- Jim Hogg forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 27.043, -98.697 (the zone’s center; the record gives no point)
Severe (D2) Drought would briefly develop across western Jim Hogg for the first week of March, before a band of locally heavy showers on the 5th temporarily knocked it back to moderate by the 8th.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Indiana, March 1, 2011$1.0 million · 1 event
- Flooding in Illinois, March 1 to 31, 2011$530,000 · 6 events
- Flooding in Ohio, March 1 to 2, 2011$265,000 · 9 events
- Drought in Texas, March 1 to 31, 2011$103,000 · 15 events
- Flooding in Ohio, March 1 to 3, 2011$75,000 · 3 events
- Flooding in Indiana, March 1 to 27, 2011$70,000 · 4 events
- Wildfire in Texas, March 1, 2011$60,000 · 1 event
- Drought in Arkansas, March 1 to 31, 201135 events
- Drought in Oklahoma, March 1, 201129 events
- Drought in Texas, March 1 to 31, 201121 events
- Drought in Louisiana, March 1 to 31, 201117 events
- Drought in Colorado, March 1 to 31, 201116 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 281437, 281438, 281440, 282692.